What Are the Side Effects of Tubal Ligation?

What are some of the possible side effects of having a tubal ligation? I'm 28, and I had a tubal ligation (cauterization) three years ago after having two children. For the first three months after my surgery, I did not have a period and was diagnosed with an ovarian cyst. I have always had a long cycle (30-35 days), but now my cycles are about 45 days. I have missed one or even two periods several times since my surgery, and I have experienced spotting and extreme pain in my abdominal area. I have also been treated for depression two of the three years since my surgery. Could any or all of these symptoms be connected in any way to this surgery?

Question:

Side effects after getting your tubes tied are rare. While many women complain of pain or abnormal bleeding after the surgery, many of them were on the birth control pill previously, and this masked symptoms of hormonal imbalances. When the pills are stopped after surgery, the symptoms show up. In reality, the likelihood of menstrual disturbances or pelvic pain developing is no greater after tubal ligation procedures than in women who have not had such surgery.

Rarely, adhesions form at the site of the tubal coagulation (not "cauterization," which would technically mean just burning the outside of the tube). I don't believe your depression is related either, unless you have regrets over your decision and do not feel that you entered into this course of treatment with full acceptance on your part. I would suggest you seek counseling for your depression and look to other causes.

 

by Mark Perloe

Answer: